MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at 10 atmospheres (atm) during its initial inflation and was removed intact from the patient.Therefore, it was replaced with another unknown device and the procedure was completed.There was no reported patient injury.This was a percutaneous peripheral intervention (ppi) case.The target lesion was the iliac artery.The physician was trained with the device.The device was opened in a sterile field.The product looked normal when it was removed from it's packaging.The device prepped normally.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The same unknown indeflator was used successfully with other devices.No resistance/friction was felt while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not pass through a previously placed stent.There were no further anomalies noted when the device was removed from the patient.Additional procedural details were requested but are unknown.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
As reported, an 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at 10 atmospheres (atm) during its initial inflation and was removed intact from the patient.There was no reported patient injury.This was a percutaneous peripheral intervention (ppi) case.The target lesion was the iliac artery.The device was replaced with another unknown device and the procedure was completed.The physician was trained with the device.The device was opened in a sterile field.The product was of normal appearance when it was removed from its packaging.The device prepped normally.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The same unknown indeflator was used successfully with other devices.No resistance/friction was felt while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not pass through a previously placed stent.There were no further anomalies noted when the device was removed from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82182983 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding vessel characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10420098
Report Number9616099-2020-03849
Device Sequence Number3859809
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number82182983
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK DEVICE; UNK INDEFLATOR; UNK DEVICE; UNK INDEFLATOR